Message Boards » General Diet and Weight Loss Help

TOPIC: Allergy Shots / Medicine causing weight gain?!

 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
April 25, 2011 6:59 PM
Hi Everyone,
I'm wondering if anyone else is experiencing difficulties losing weight and/or is gaining weight due to allergy medications (Zyrtec is what I take) or allergy shots??
After researching it a bit, I think this may be the culprit behind my few pounds (about 5) of weight gain in these past few months. It's not fun at all!! sad I probably eat better now than I did a few months ago, and I exercise 4-5 days a week, so I don't think the weight gain is due to a lifestyle change.
Any input? Have you had a similar experience? If so, what did you do? I'm going to contact my allergist tomorrow- just thought I'd get your input too!
Thanks! wink
April 25, 2011 7:11 PM
I noticed the same thing after adding Zyrtec. It's been about a month and the couple pounds I felt like I gained has been lost again. I"m glad it's gone, but it feels like I've wasted a month. The improvement in my quality of life that the drug brings has been signifigant, so I'm willing to see if I can continue to lose while I take it. I'm hoping it's like the fatigue side affect that has improved the longer I've taken it. I would be curious what your allergist says about it.
April 25, 2011 7:23 PM
The shots should have no influence whatsoever.

The anithistamine 'might' have some minimal effect as antihistamines are all CNS depressants. I got shots for 25 years (yes, that's way too long but they didn't know that back then) and have been on antihistamines daily my entire life. So I don't think you can blame this on the antihistamine.

I honestly doubt it's the Zyrtec, although I am too sleepy on Zyrtec to use it. Maybe try a different antihistamine if you're finding Zyrtec causes drowsiness.
April 26, 2011 12:25 PM
It may not be the shots, but I definitely think the Zyrtec is doing something to my body. Starting today, I'm going to get off of it and see how I do! Thanks for the responses. I'll let you know what the allergist has to say...

Reply

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.